• Users Online: 697
  • Print this page
  • Email this page
CASE REPORT
Year : 2020  |  Volume : 9  |  Issue : 1  |  Page : 110-112

Paraquat poisoning presenting as the “Daisley Barton syndrome”


1 Department of Critical Care Medicine, Kasturba Medical College, Manipal University, Manipal, Karnataka, India
2 Department of Anaesthesia, Kasturba Medical College, Manipal University, Manipal, Karnataka, India

Correspondence Address:
Dr. Maddani Shanmukhappa Sagar
Department of Critical Care Medicine, Kasturba Medical College, Manipal University, Manipal, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijrc.ijrc_47_19

Rights and Permissions

Paraquat is a bipyridilium herbicide which is highly toxic. Due to its corrosive effects, it can lead to esophagitis, esophageal rupture, and gastritis. It leads to the formation of reactive oxygen species which causes multiorgan damage, prominent among those being pulmonary, renal, and liver dysfunction. One of the rare causes of respiratory distress after paraquat poisoning is spontaneous pneumothorax due to pneumocyte injury, also known as the “Daisley Barton Syndrome.” We report a case of paraquat poisoning who developed alveolitis initially and later had bilateral spontaneous pneumothorax. Bilateral chest tubes were inserted, and the patient recovered initially but later deterorated due to other complications. We should be aware of this phenomenon, and sudden worsening of the respiratory parameters should alert the clinician for prompt treatment.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed37    
    Printed0    
    Emailed0    
    PDF Downloaded14    
    Comments [Add]    

Recommend this journal